MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SPYBITE MAX; FORCEPS, BIOPSY, NON-ELECTRIC

BOSTON SCIENTIFIC CORPORATION SPYBITE MAX; FORCEPS, BIOPSY, NON-ELECTRIC
Model Number M00546470
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 06/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the suspect device lot number.Therefore, the manufacture and expiration dates are unknown.Block h6: imdrf patient code e0602 captures the reportable event of cardiac arrest.Imdrf impact code f2306 captures the reportable event of cardiopulmonary resuscitation.
 
Event or Problem Description
Note: this report pertains to one of two devices used during the same procedure.Refer to manufacturer report number 3005099803-2024-03260 for the spyscope ds ii access & delivery catheter and 3005099803-2024-03292 for the spybite biopsy forcep.It was reported to boston scientific corporation that a spybite max biopsy forceps was used during an endoscopic retrograde cholangiopancreatopography (ercp) procedure in the common bile duct for the treatment of ercp stricture on (b)(6) 2024.During the procedure, the physician used a tome and wire to access the site.Once the site was accessed, they noticed that they could not get through the bifurcation.The physician introduced the spyscope to get a better visual and observed what looked like a malignant wall.Bubbles were suctioned out via syringe to clear the view.They then inserted a spybite biopsy forcep down the scopes channel.After some difficulty getting the spybite through the curved position of the scope, they cannulated and took a biopsy.The forceps were then removed and inserted again to obtain another biopsy.The patient began to crash, the scope was removed, and a code blue was called.Cardiopulmonary resuscitation (cpr) was performed on the patient.There is no allegation against the performance of the spybite or spyscope used in this case.The patient's current condition is reported to be normal.

Brand Name
SPYBITE MAX
Common Device Name
FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19735367
Report Number3005099803-2024-03292
Device Sequence Number15456008
Product Code FCL
UDI-Device Identifier08714729996699
UDI-Public08714729996699
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM00546470
Device Catalogue Number4647
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2024
Initial Report FDA Received Date07/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown